MAUDE Adverse Event Report: CAS MEDICAL SYSTEMS, INC. FORE-SIGHT ELITE TISSUE OXIMETER SENSOR(S); CEREBRAL OXIMETER SENSOR

CAS MEDICAL SYSTEMS, INC. FORE-SIGHT ELITE TISSUE OXIMETER SENSOR(S); CEREBRAL OXIMETER SENSOR
Model Number SMALL AND NON ADHESIVE SMALL
Health Effect - Clinical Codes Erythema (1840); Swelling (2091)
Date of Event 11/29/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The user went off-label not checking the sensor site at the recommended intervals.From photo evidence it is apparent that two sizes of sensors were used together which is not a typical practice and one of those was used incorrectly by the ifu.Also, photo evidence shows the delivery of lasix indicating a treatment for edema, which the ifu cautions to be aware of so as not to over tighten the sensor holding headband and possibly creating an over pressure injury.
 
Event or Problem Description
A patient that had open heart surgery was recovering when, after 48 hours of cerebral oximetry monitoring, the sensor site was checked to find redness and swelling on the forehead and under the application site.

Brand Name
FORE-SIGHT ELITE TISSUE OXIMETER SENSOR(S)
Common Device Name
CEREBRAL OXIMETER SENSOR
Manufacturer (Section D)
CAS MEDICAL SYSTEMS, INC.
44 east industrial road
branford CT 06475
MDR Report Key7134101
Report Number2244861-2017-00002
Device Sequence Number10786507
Product Code MUD
UDI-Device Identifier10609538711012
UDI-Public(01)10609538711012(10)201622(01)10609538711005(10)201641
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K143675
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSMALL AND NON ADHESIVE SMALL
Device Catalogue Number01-07-1100, 01-07-1101
Device Lot Number2016-22, 2016-41
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2017
Initial Report FDA Received Date12/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LASIX
Outcome Attributed to Adverse Event Other;
Patient Age1 MO
Patient Weight3